Hi, have just started on Seroquel ( for two weeks now )... started on 50mg now up to 150mg at night and sleeping like a baby ( when I get too sleep ). It doesn't seem to knock me out but is great when I fall asleep that I can sleep for 5-6 hours of unbroken sleep ( haven't had that for years !) but the mornings are like hangovers and very fuzzy , lightheaded, dry mouth. Does anyone know if the 'hangover' effect go away ? I saw my gp today and she said they will go away but wants me to go up to 300mg for anxiety ( gad ) and panic disorder... was a bit scared when I read up on Seroquel etc being for bipolar and schizophrenia etc which I don't have. Anyway appreciate any help anyone can offer. cheers
To be honest, it is a 'strong' medication, and i think some doctors are too quick to prescribe it when more appropriate medication could be used. But, back to your question... I have been taking it for some years now, currently 200mg XR. I remember vividly how i felt when i first started taking it, same kind of hangover/fuzzy headed feeling during the day. I asked my doctor to decrease my dose after still feeling this way after 3 months. This was done and i soon felt much better. Another few months later my dose was increased again and i was able to tolerate this fine. Obviously everyone is different, and you may not follow the same pattern that i did, that's just my experience. But it isn't unusual to take some time to get used to Seroquel, especially at high doses. Also, any other medication you take will factor in. I was taking other medications at the same time as starting Seroquel.
Hi tonestar, good to see you, as always!!
Just want to add to Delila's great answer. Seroquel is often prescribed "off label" for people with terribly bad insomnia and panic disorder, or so I've read. Don't feel strange about taking a med that's prescribed for mental illnesses that you don't have. Just remember "off label", Tone!!
Yes the "hangover" goes away with time, but not the dry mouth, at least I have been on seroquel for more than 10 years, I still have dry mouth.
There is a comment that relly bothers me , and I know it is my problem , but I am bipolar I take many meds 1 of them being seroquel 400mg (quetiapine). I lead a "normal" life, although what I suffer from does not have a cure, but I take offense when people categorize the terminology, because it is actually manic depressive, it has been toned down so people are not so afraid of the condition. I will not discuss my achievements nor my life, but it´s like me saying Lyrica is for people with Fibromyalgia (off label use as a sedative, just like good old seroquel).
I do not have to feel afraid nor have pitty with that person, but what I must have is understanding, sympathy, empathy, I could go on but I am quite upset with you. also people with Schizophrenia, believe me you would not want either of this mental conditions.
I am 44 and I have accepted my illness long time ago without a problem, but again there are certain people that forget there are other individuals who actually have the disease.
I know you did not mean to insult anyone, and you did not do it on purpose.
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Nov 2013 • 1 answer
Updated 20 Feb 2014 • 2 answers
Updated 28 Aug 2015 • 3 answers
Updated 27 Dec 2015 • 3 answers
Updated 31 Dec 2016 • 2 answers